Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 8, NWS Nashville, TN

February 3, 2016Cheatham County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 6:54 AM CST for Cheatham County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 6:54 AM CST (12:54 UTC)
Expired
Feb 3, 2016, 1:07 PM CST
In force
6 hr
Issued by
NWS Nashville, TN

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 19.76 ft at Feb 3, 2016, 7:00 AM CST.

actionminormoderate102002/0302/04
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

283 
WGUS84 KOHX 031254
FLSOHX
Flood Advisory
National Weather Service Nashville TN
654 AM CST WED FEB 3 2016

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Harpeth River Near Kingston Springs AFFECTING Cheatham County 

.Heavy rains from last evening have caused significant rises along the Harpeth
River near Kingston Springs.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-040054-
/O.NEW.KOHX.FL.Y.0008.160203T1254Z-160205T0047Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
654 AM CST WED FEB 3 2016

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Harpeth River Near Kingston Springs
* At 06AM Wednesday the stage was 19.2 feet...and rising.
* Flood stage is 20.0 feet.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water 
  approaches Pinnacle Hill Road and East Kingstons Springs Road. Several 
  secondary roads near the river become impassable.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
  inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.

$$
2 follow-up statements
257 
WGUS84 KOHX 031607
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1007 AM CST WED FEB 3 2016

 
...The flood advisory continues for the Shoal Creek...Harpeth River...Sycamore 
Creek...

  Shoal Creek Near Iron City AFFECTING Lauderdale and Lawrence Counties 
  Harpeth River Near Kingston Springs AFFECTING Cheatham County 
  Sycamore Creek Near Ashland City AFFECTING Cheatham County 
 
.Rainfall yesterday evening has caused area creeks and streams to rise. Levels 
will crest this morning and early afternoon on the Harpeth River, Sycamore Creek,
and Shoal Creek. Other larger rivers in the area will remain high into Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

ALC077-TNC099-040407-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-160204T0600Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1007 AM CST WED FEB 3 2016

The Flood Advisory continues for
  The Shoal Creek Near Iron City
* Until late tonight.
* At 09AM Wednesday the stage was 9.6 feet and rising.
* Flood stage is 14.0 feet.
* The river will continue to rise to near 11.0 feet by this afternoon.
* At 10.0 feet...low lying areas along the creek become inundated.

$$

TNC021-040000-
/O.CON.KOHX.FL.Y.0008.000000T0000Z-160204T0000Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1007 AM CST WED FEB 3 2016

The Flood Advisory continues for
  The Harpeth River Near Kingston Springs
* Until this evening.
* At 09AM Wednesday the stage was 19.2 feet and falling.
* Flood stage is 20.0 feet.
* The river has crested and will continue to fall to near 11.5 feet by 
  tomorrow morning.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
  inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.

$$

TNC021-031800-
/O.CON.KOHX.FL.Y.0004.000000T0000Z-160203T1800Z/
/ACST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1007 AM CST WED FEB 3 2016

The Flood Advisory continues for
  The Sycamore Creek Near Ashland City
* Until this afternoon.
* At 09AM Wednesday the stage was 10.1 feet and falling.
* Flood stage is 14.0 feet.
* The river has crested and will continue to fall through this afternoon.
* At 10.0 feet...Low lying and agricultural areas along Sycamore Creek are 
  inundated.

$$

05
483 
WGUS84 KOHX 031907
FLSOHX
Flood Advisory
National Weather Service Nashville TN
107 PM CST WED FEB 3 2016

 
...The flood advisory is cancelled for the Harpeth River...
 
  Harpeth River Near Kingston Springs AFFECTING Cheatham County
 
.The river has crested and fallen below action stage. Thus the flood advisory
has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-031937-
/O.CAN.KOHX.FL.Y.0008.000000T0000Z-160204T0000Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
107 PM CST WED FEB 3 2016

The Flood Advisory is cancelled for
  The Harpeth River Near Kingston Springs
* At 12PM Wednesday the stage was 16.5 feet.
* Flood stage is 20.0 feet.
* The river will continue to fall to near 11.5 feet by tomorrow morning.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.

$$

55

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 3, 6:18 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 3, 6:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
618 AM CST WED FEB 3 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

WIND SPEEDS HAVE DECREASED MARKEDLY OVER THE PAST FEW
HOURS. WILL GO AHEAD AND END THE WIND ADVISORY. OTW... SHOWER
ACTIVITY IS NOW CONFINED TO AREAS GENERALLY EAST OF I-65. THE WEST
TO EAST TERMINATION OF THE RAINFALL WILL CONTINUE SLOWLY THROUGH THE
MORNING HOURS. HOWEVER...WILL NEED TO INCLUDE AT LEAST LOW POPS FOR
SHOWERS FOR THIS MORNING ACROSS ROUGHLY THE EASTERN THIRD OF THE MID
STATE. PARTIAL CLEARING FROM WEST TO EAST SHOULD COMMENCE BY
AFTERNOON. COLDER TEMPS WILL WORK IN. IN FACT...STEADY TO SLOWLY
FALLING TEMPS ARE EXPECTED.

GOING FORWARD...A FEW ADDED CLOUDS MAY SKIRT THE EASTERN HALF OF THE
CWA LATE TONIGHT AS AN IMPULSE SLIDES SOUTHWARD. MOSTLY CLEAR SKIES
ARE EXPECTED THU NT WITH A SEASONABLY COLD NIGHT EXPECTED. SUNNY ON
FRIDAY AS TEMPS BEGIN TO MODERATE.

IN THE EXT FCST...UPPER PATTERN TO BECOME RATHER ACTIVE BUT TEMPS
WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE UPPER LEVEL FEATURES
WILL BE RATHER WEAK. HOWEVER...A STRONGER SHORTWAVE WILL TRAVERSE
THE AREA SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL CARRY AN ARCTIC
FRONT WITH IT AND TEMPERATURES WILL TURN NOTICEABLY COLDER.
ADDITIONALLY...UPSTREAM CURVATURE AND SHEAR LOOKS POTENT ENOUGH TO
CARRY A CHANCE OF SNOW FOR A GOOD PORTION OF THE MON-WED PERIOD.
EURO MODEL NOT QUITE AS BULLISH WITH THE COLD AIR AS THE GFS.
THEREFORE...WILL LEAN TOWARD THE GIVEN BLEND TO REFLECT THE COLDER
AIR.

&&

.AVIATION...
12Z TAF DISCUSSION.

SIGNIFICANT IMPROVEMENT EXPECTED BEHIND BOUNDARY/PRECIP THIS
MORNING. EXPECT ALL SITES VFR THROUGHOUT THE DAY. TONIGHT
HOWEVER...LINGERING LOW-LEVEL MOISTURE WILL RESULT IN SOME
LOWER CIGS RETURING...POSSIBLY MVFR LEVELS. WINDS MAY BECOME
BRIEFLY GUSTY ONCE AGAIN TODAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........07
LONG TERM..................XXI
Hazardous weather outlook, Feb 3, 5:43 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CST WED FEB 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
543 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:08 PM CSTSpecial Weather StatementOHXLawrence37 min
Feb 2, 7:47 PM CSTAreal Flood AdvisoryOHXStewart118 min
Feb 2, 8:42 PM CSTSpecial Weather StatementOHXMontgomery33 min
Feb 2, 9:50 PM CSTAreal Flood AdvisoryOHXDickson, Hickman115 min
Feb 2, 10:22 PM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman3 hr
Feb 3, 12:10 AM CSTSevere Thunderstorm WarningOHXMacon22 min
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXCheatham10 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 3, 2:05 AM CSTRiver Flood AdvisoryOHXLawrence13 hr
Feb 3, 5:26 AM CSTRiver Flood WarningOHXHickman24 hr
Feb 3, 6:15 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Feb 3, 9:31 AM CSTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Feb 3, 9:52 AM CSTRiver Flood WarningOHXPerry56 hr
Feb 3, 9:58 AM CSTRiver Flood AdvisoryOHXHickman19 hr
Feb 3, 3:00 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson17 hr

Nearby

River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.